Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 23, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 8, 2019, 10:33 AM CDT. It took effect at Apr 8, 2019, 3:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 10:33 AM CDT (15:33 UTC)
- In effect from
- Apr 8, 2019, 3:00 PM CDT
- Expired
- Apr 9, 2019, 10:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 7:27 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 8, 7:27 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 727 AM CDT Mon Apr 8 2019 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Updated zones to hightlight the HIGH Risk of rip currents along the coast of AL and the western FL beyond today, which has been extended and is now valid today through Tuesday. 12/DS && .AVIATION... 12Z issuance...MVFR to VFR conditions are expected early this morning for most locations, but isolated areas with IFR ceilings due to showers and thunderstorms. One line of thunderstorms has moved east of the area, and another round of showers and storms currently just beginning to develop over southeast MS and parts of southwest AL will become better organized and move east across our forecast area today. A stronger line of thunderstorms just offshore will affect coastal areas this morning, primarily the western FL panhandle. Surface winds mainly from the south 15 to 20 knots, but with higher gusts near stronger thunderstorms, particularly near the coast. 12/DS && .PREV DISCUSSION... /issued 428 AM CDT Mon Apr 8 2019/ NEAR TERM /Now Through Monday night/...The weak mid/upper level shortwave ridging that was over the forecast area yesterday is weakening and drifting off to the east as an upper low along the TX/LA border this morning moves east toward the forecast area today then moves east across the area tonight. At the surface, low pressure located along the MS River this morning is expected to drift slowly east into AL through tonight, while slightly weakening. We expect that the current line of storms to move east of our forecast area by around sunrise. After a short break from the convection this morning, most model guidance indicates another area/line of showers and storms will develop late this morning into early afternoon especially across central and eastern portions of the forecast area. Again, a few of the storms across the area today could become strong to severe, with damaging winds and hail being the primary threat. There is a MARGINAL Risk of severe storms for the entire area today into this evening as the system moves east across the area, although convective coverage will decrease somewhat tonight. As the low pressure approaches today, Bulk Shear (0-6km) increases to around 35 to 45 knots (mostly unidirectional) this afternoon, with MUCAPE's potentially increasing to 2000-2500 J/KG. With a little more coverage of showers and storms earlier in the day today than yesterday, expect highs to be slightly lower, in the mid to upper 70s. Lows tonight generally in the lower 60s most areas except for some mid 60s along the beaches. 12/DS SHORT TERM /Tuesday Through Wednesday night/...Will begin the short term with a southern stream upper trof axis from the TN River Valley to off the LA coast Tuesday AM. An upper low within the trof axis will be positioned over central and northern AL. At the surface, an occluding low pressure system over central AL tracks east northeast over the southeast CONUS Tuesday night. Extending out from the low, a frontal boundary will have moved east of the area Tuesday with a post-frontal trof swinging across. The cyclonic low to mid level curvature in the height field aloft and presence of post frontal moisture, supports an area of wrap around cloudiness migrating eastward over the forecast area during the day Tuesday. A chance of showers and perhaps a few storms possible as well with passage of modest lapse rates (6.5 to 7C/KM) within the colder core trof. Wet bulb zero heights ranging from 9.5 to 10 kft would favor some potential for hail in any convection Tuesday, but this would be more probable in the presence of strong solar insolation which would allow for stronger updrafts. For now, we are not expecting this due to cloud cover. Will continue to monitor. With the upper trof moving away Tuesday night, drier air overspreads the area during the remainder of the short term. A weakly reflected surface high migrates east over the area Wednesday and with plenty of sunshine expected, daytime highs moderate, lifting into the lower half of the 80s north of the coast. /10 LONG TERM /Thursday Through Sunday/...A large and deep surface low pressure system begins to exit the central High Plains Thursday, lifting up across the upper Mid-West Thursday night. Attendant cold front drops southeastward and approaches the forecast area Friday AM. Next chance of showers re-enters the forecast Thursday night. Chance PoPs continue Friday. The front makes passage Friday and begins to stall off the coast by Saturday as a southwest high low flow begins to evolve over the local area ahead of upstream upper trof advancing eastward over the Four Corners of the desert southwest. There are indications that Saturday may trend more unsettled as a series of mid level impulses in the high level southwest flow brings ascent over the area within a more modified deep layer moist airmass. By Sunday, large spread begins to occur with the eastward progression of the southern stream storm system. The ECMWF slower than the GFS. Considering the differences, will maintain chance PoPS into Sunday. Overall, daily highs look to range above seasonal during the medium range. Overnight lows well above climo. /10 MARINE...A moderate to occasionally strong southerly flow this morning becomes southwesterly this afternoon and tonight as an area of low pressure moves toward the marine area from the west. Flow becomes more west and then northwesterly Tuesday and Tuesday night as the low moves east to the north of the coastal waters. Lighter and more variable winds expected midweek as high pressure rebuilds over the marine area. Light to occasionally moderate onshore flow redevelops late in the week as another frontal system approaches the marine area from the west. Small craft should EXERCISE CAUTION today through Tuesday night, especially offshore Gulf zones and mainly today and tonight for the Gulf waters closer to the coast and over area bays. Scattered to numerous showers and storms over the marine area today, mainly this morning and again this afternoon into early evening, with a brief break in between. Winds and seas expected to be locally higher near stronger storms. Showers and storms become more isolated to scattered across the marine area tonight with no precipitation expected over the marine area Tuesday night through Thursday night. Rain chances increase once again late in the week with the approach of the next front. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Tuesday evening for ALZ265-266. FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 8, 5:08 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 508 AM CDT Mon Apr 8 2019 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-091015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 508 AM CDT Mon Apr 8 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A MARGINAL RISK of severe storms will be possible across the area today, primarily across eastern portions of the forecast area this morning and then, after a short break, across central and eastern portions of the forecast area again this afternoon. Damaging straight line winds and hail up to the size of quarters will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be required. ALZ265-266-FLZ202-204-206-091015- Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 508 AM CDT Mon Apr 8 2019 This Hazardous Weather Outlook is for portions of southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight A MARGINAL RISK of severe storms will be possible across the area today, primarily across eastern portions of the forecast area this morning and then, after a short break, across central and eastern portions of the forecast area again this afternoon. Damaging straight line winds and hail up to the size of quarters will be the primary threats. There is a HIGH RISK of rip currents along the Gulf beaches of Alabama and northwest Florida through tonight. This will bring hazardous conditions in the surf through tonight, posing a danger to swimmers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a HIGH RISK of rip currents along the Gulf beaches of Alabama and northwest Florida Tuesday, a MODERATE RISK Tuesday night and Wednesday. This will bring hazardous conditions in the surf today through Wednesday, posing a danger to swimmers. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be required. GMZ630>636-650-655-670-675-091015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 508 AM CDT Mon Apr 8 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to occasionally strong onshore winds will create hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate to occasionally strong winds will continue to create hazardous conditions for small craft through Tuesday night, especially over the Gulf waters.
In the hours before
Local storm report, Apr 8, 6:07 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM TSTM WND GST FORT WALTON BEACH 30.42N 86.63W
04/08/2019 M58 MPH OKALOOSA FL C-MAN STATION
0535 AM TSTM WND GST VALPARAISO 30.51N 86.50W
04/08/2019 M47 MPH OKALOOSA FL ASOS
0517 AM MARINE TSTM WIND FORT WALTON BEACH 30.42N 86.63W
04/08/2019 M58 MPH OKALOOSA FL C-MAN STATION
&&Local storm report, Apr 8, 6:18 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
618 AM CDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TSTM WND GST 3 SE FORT WALTON BEACH 30.40N 86.59W
04/08/2019 M63 MPH OKALOOSA FL MESONET
63 MPH WIND GUST MEASURED AT OKALOOSA ISLAND
FISHING PIER.
&&Local storm report, Apr 8, 6:52 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
652 AM CDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TSTM WND GST 3 SE FORT WALTON BEACH 30.39N 86.59W
04/08/2019 M43 MPH OKALOOSA FL MESONET
&&Local storm report, Apr 8, 7:09 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
709 AM CDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND DMG 2 ESE FORT WALTON BEACH 30.41N 86.60W
04/08/2019 OKALOOSA FL PUBLIC
UTILITY LINE DOWN ON FIRST ST AND BROOKS ST.
PUBLIC REPORT VIA SOCIAL MEDIA. TIME OF
OCCURRENCE FROM RADAR.
&&Special weather statement, Apr 8, 9:41 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
941 AM CDT Mon Apr 8 2019
FLZ203>206-081530-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
941 AM CDT Mon Apr 8 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 1030 AM CDT...
At 940 AM CDT, the strong thunderstorms were located along a line
extending from near Roeville to near Navarre Beach, and moving
northeast at 25 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Valparaiso,
Mary Esther, Ocean City, Baker, Cinco Bayou, Roeville and Navarre
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8687 3040 8666 3041 8666 3040 8688
3074 8706 3094 8664 3046 8642 3045 8642
3046 8643 3052 8650 3046 8649 3048 8659
3043 8661 3043 8660 3041 8659 3040 8660
3039 8652 3042 8648 3039 8641 3038 8640
TIME...MOT...LOC 1440Z 242DEG 23KT 3071 8697 3037 8681The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:49 PM CDT | Special Weather Statement | MOB | Washington | 26 min |
| Apr 7, 11:23 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 7, 11:59 PM CDT | Special Weather Statement | MOB | Mobile | 31 min |
| Apr 8, 12:02 AM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Apr 8, 12:57 AM CDT | Special Marine Warning | MOB | 63 min | |
| Apr 8, 1:38 AM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| Apr 8, 1:46 AM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 8, 2:02 AM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Apr 8, 2:26 AM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 64 min |
| Apr 8, 3:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 8, 3:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 8, 4:32 AM CDT | Special Marine Warning | MOB | 58 min | |
| Apr 8, 4:40 AM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 8, 6:37 AM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 8, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 8, 8:29 AM CDT | Special Marine Warning | MOB | 76 min | |
| Apr 8, 9:50 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Apr 8, 9:50 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Apr 8, 4:52 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 38 min |
| Apr 8, 5:25 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 31 min |
| Apr 8, 9:41 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 49 min |
| Apr 7, 10:07 PM CDT | Special Weather Statement | MOB | Perry, Stone | 53 min |
| Apr 7, 10:56 PM CDT | Special Weather Statement | MOB | George, Greene, Perry, Wayne | 49 min |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.